Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 6, 2012, 6:49 PM EDT for Collier County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2012, 6:49 PM EDT (22:49 UTC)
- Expired
- Jul 6, 2012, 7:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 93 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2413 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
172 WWUS82 KMFL 062249 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 649 PM EDT FRI JUL 6 2012 FLZ066-070-062315- HENDRY FL INLAND COLLIER COUNTY FL 649 PM EDT FRI JUL 6 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HENDRY COUNTY EAST CENTRAL COLLIER COUNTY * UNTIL 715 PM EDT * AT 647 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MILE MARKER 60 ON ALLIGATOR ALLEY...AND MOVING WEST AT 20 MPH. * THE STORM WILL AFFECT... MILE MARKER 60 ON ALLIGATOR ALLEY... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2610 8129 2633 8117 2618 8089 2603 8100 TIME...MOT...LOC 2249Z 110DEG 17KT 2615 8104 $$ 10
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 2:30 PM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 6, 2:30 PM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT FRI JUL 6 2012 .SHORT TERM...(TONIGHT-SUNDAY NIGHT) THE LATEST HRRR/WRF/NAM MODEL REFLECTIVITIES GENERALLY REMAIN IN GOOD AGREEMENT THROUGH THE EVENING HOURS TODAY AND INDICATE MAINLY ISOLATED COVERAGE DEVELOPING INLAND AND TOWARD THE GULF COAST AS THE GULF/EAST COAST SEA BREEZES BEGIN TO MERGE. THE HRRR IS THE MORE BULLISH SOLUTION AND GENERATES SLIGHTLY MORE COVERAGE OVER THESE AREAS. PROVIDED A SUFFICIENT AMOUNT OF BOUNDARY LAYER MOISTURE...MINUS 8 DEG C AT 500 MB AND DAYTIME HEATING ALONG WITH THE SEA BREEZES MERGING COULD BE ENOUGH TO SUPPORT A STRONG STORM OR TWO LATER TODAY THROUGH THE EARLY EVENING PERIOD...MAINLY OVER THE WESTERN ZONES TOWARD THE GULF COAST. MEANWHILE...THE EASTERN HALF OF THE S FL PENINSULA SHOULD REMAIN DRY UNDER MOSTLY SUNNY SKIES WITH TEMPERATURES POSSIBLY REACHING THE LOWER 90S OVER THE METRO AREAS FOR THE AFTERNOON HIGHS. SATURDAY THROUGH SUNDAY NIGHT...AFTER ANOTHER SIMILAR DAY SATURDAY WITH MOSTLY SUNNY SKIES AND TEMPERATURES REACHING THE MID 90S INLAND TO AROUND 90 AT THE COAST...THE LATEST GFS/ECMWF CYCLE REMAINS IN DECENT AGREEMENT AND CONTINUES TO INDICATE INCREASING DEEP LAYER MOISTURE SPREADING WNW ACROSS THE AREA LATE SATURDAY NIGHT THROUGH SUNDAY AS A WEAK TROUGH APPROACHES AND MOVES INTO THE AREA FROM THE SE. THE NAM REMAINS THE OUTLIER AND DOESN'T INDICATE MUCH OF AN INCREASE IN MOISTURE AND GENERALLY DAMPENS THE TROUGH AS IT APPROACHES THE AREA. WILL LEAN MORE TOWARD THE GFS/ECMWF SOLUTIONS AND SLIGHT ENHANCE THE RAINFALL CHANCES SUNDAY AND SUNDAY NIGHT. .LONG TERM...(MONDAY-WEDNESDAY) THE LATEST GUIDANCE SUGGESTS THAT DEEP LAYER MOISTURE ASSOCIATED WITH THE AFOREMENTIONED TROUGH COULD LINGER ACROSS THE REGION THROUGH THE EARLY PART OF NEXT WEEK WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY. && .MARINE... LIGHT TO MODERATE EAST SOUTHEAST WINDS WILL PERSIST THROUGH THE WEEKEND AS A WEAK TROUGH APPROACHES AND MOVES INTO THE AREA FROM THE SOUTHEAST. SLIGHTLY CHOPPIER CONDITIONS WILL REMAIN POSSIBLE AROUND THE COASTAL LOCATIONS AND ACROSS THE BAY ASSOCIATED WITH THE AFTERNOON SEA BREEZES. RAIN CHANCES ARE EXPECTED TO INCREASE LATE SATURDAY NIGHT OVER THE ATLANTIC WATERS AS THE TROUGH BEGINS TO INFLUENCE THE LOCAL WEATHER. && .FIRE WEATHER... NO CONCERNS AS RH VALUES REMAIN ABOVE CRITICAL LEVELS EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 90 78 91 / 10 20 10 30 FORT LAUDERDALE 80 91 79 90 / 10 20 10 40 MIAMI 80 91 80 92 / 10 20 20 50 NAPLES 75 91 76 91 / 20 30 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...85/AG AVIATION/RADAR...30/KOB
Hazardous weather outlook, Jul 6, 3:25 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATE NATIONAL WEATHER SERVICE MIAMI FL 325 PM EDT FRI JUL 6 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 071000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 325 PM EDT FRI JUL 6 2012 ...SCATTERED THUNDERSTORMS AFTERNOON/EVENING MAINLY WEST... ...ISOLATED LATE NIGHT THUNDERSTORM EAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING, WITH THE HIGHEST CHANCE OVER THE WEST. THE PRIMARY IMPACTS WILL BE OCCASIONAL LIGHTNING STRIKES, BRIEF HEAVY RAINFALL, AND GUSTY WINDS. ISOLATED THUNDERSTORMS CAN BE EXPECTED ALONG THE EAST COAST LATE TONIGHT. WIND: A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS OF 40 TO 50 MPH. RIP CURRENTS: EASTERLY WINDS OF 10 TO 15 MPH WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL, OCCASIONAL TO FREQUENT LIGHTNING STRIKES, AND GUSTY WINDS ARE POSSIBLE. THE THREAT OF RIP CURRENTS WILL PERSIST AT THE EAST COAST BEACHES THROUGH MUCH OF THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 6, 6:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 649 PM EDT FRI JUL 6 2012 FLZ066-070-062315- HENDRY FL INLAND COLLIER COUNTY FL 649 PM EDT FRI JUL 6 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HENDRY COUNTY EAST CENTRAL COLLIER COUNTY * UNTIL 715 PM EDT * AT 647 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MILE MARKER 60 ON ALLIGATOR ALLEY...AND MOVING WEST AT 20 MPH. * THE STORM WILL AFFECT... MILE MARKER 60 ON ALLIGATOR ALLEY... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2610 8129 2633 8117 2618 8089 2603 8100 TIME...MOT...LOC 2249Z 110DEG 17KT 2615 8104 10
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.